Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 4, 2017, 5:12 AM MST. It took effect at Jan 4, 2017, 10:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 5:12 AM MST (12:12 UTC)
- In effect from
- Jan 4, 2017, 10:00 AM MST
- Expired
- Jan 5, 2017, 12:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
486 WWUS75 KABQ 041212 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 AM MST WED JAN 4 2017 NMZ513>515-523-527>529-532-533-042300- /O.NEW.KABQ.WI.Y.0001.170104T1700Z-170105T0700Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 512 AM MST WED JAN 4 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT. * LOCATION...HIGHER PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS RATON PASS...THE NORTHEAST AND EAST CENTRAL HIGHLANDS...AS WELL AS GUADALUPE AND EASTERN SAN MIGUEL COUNTIES. * WINDS...WEST AT 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL STRENGTHEN AT HIGHER ELEVATIONS THIS MORNING BEFORE SPREADING TO LOWER ELEVATIONS EARLY THIS AFTERNOON. AFTER SUNSET THE AERIAL COVERAGE OF STRONG WINDS WILL DECREASE WITH GUSTS TO 50 MPH LINGERING OVER THE HIGHER PEAKS AND ADJACENT EAST SLOPES THROUGH THE EVENING. * VISIBILITY...REDUCE BELOW 1 MILE AT TIMES DURING PERIODS OF SNOW SHOWERS IN THE SANGRE DE CRISTO MOUNTAINS. * LOCAL IMPACTS...LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. FLIMSY STRUCTURES MAY TOPPLE. HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS LIKE I-25 FROM LAS VEGAS NORTHWARD OVER RATON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44
1 follow-up statement
430 WWUS75 KABQ 042219 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MST WED JAN 4 2017 NMZ513>515-523-527>529-532-533-050700- /O.CON.KABQ.WI.Y.0001.000000T0000Z-170105T0700Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 319 PM MST WED JAN 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * LOCATION...HIGHER PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS RATON PASS...THE NORTHEAST AND EAST CENTRAL HIGHLANDS...AS WELL AS GUADALUPE AND EASTERN SAN MIGUEL COUNTIES. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE REST OF THE DAY PERIOD INTO THE EVENING. * VISIBILITY...REDUCE BELOW 1 MILE AT TIMES ACROSS THE HIGHER MOUNTAIN RIDGES OF THE SANGRE DE CRISTOS WHERE THERE IS ADEQUATE SNOW DEPTH. * LOCAL IMPACTS...LIGHT WEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. FLIMSY STRUCTURES MAY TOPPLE. HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS LIKE I-25 FROM LAS VEGAS NORTHWARD OVER RATON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 4, 5:02 AM MST, 10 minutes earlier.
Area forecast discussion, Jan 4, 5:02 AM MST, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 502 AM MST Wed Jan 4 2017 .AVIATION... 12Z TAF CYCLE Winds aloft will strengthen over the forecast area today and tonight. A surface low is also progged to develop across the northeast areas today providing an additional ingredient for strong west winds over the mountains and along the east slopes of the central mountain chain. The strongest winds will favor the Sangre de Cristos, NE and E central highlands (including RTN and LVS), where gusts should peak around 45 kt this afternoon. Meanwhile, scattered snow showers will persist over the northern mountains and west slopes including Chama and Dulce today, before snow increases in coverage and intensity tonight through Thursday. Widespread mountain obscurations should develop over the northwest third of the forecast area tonight and Thursday as heavy snow develops over the northern mountains and northeast. 44 && .PREV DISCUSSION...354 AM MST Wed Jan 4 2017... .SYNOPSIS... A backdoor front over the eastern plains of New Mexico will help to produce windy conditions over the Sangre De Cristos and the Eastern Plains today. A potent storm system will begin to move into the state today, bringing heavy snow to the northern mountains starting tonight before pushing through the area Thursday and Friday. This storm will bring heavy snow to the northern mountains and a several inches of snow over the eastern plains to the I-40 corridor through Friday. Temperatures in the wake of this storm system will drop over the entire area with single digit lows over Northeastern New Mexico tonight through Saturday morning. && .DISCUSSION... Models are coming into better alignment on the details of the shortwave expected to drop out of the Pacific Northwest and into the state through late Friday. Current upper air data indicate the cold pool aloft remains with this system and this, combined with the moisture tap coming up from the Eastern Pacific Ocean will bring winter weather to a large portion of the forecast area starting tonight through Friday. Temperatures with this system will drop sharply over a large portion of the area, with the northeastern corner of NM seeing temperatures dipping down into the low single digits. Snows should begin this afternoon over the northern mountains at the higher elevations and will continue through Friday. Precipitation will begin to spread southward Thursday as a surface low forms over the Four Corners region and presses southward down the RGV through late Friday. This package used WPC QPF, which gives upwards of 30 inches of snow at the highest elevations over the northern mountains. New guidance also produces heavier snow totals over the northeastern portion of the state with 4-6 inches east of the Central Mountains and from the I-40 corridor northward. So, the Winter Storm Watch has been expanded to include those areas. Timing of the winds is also still an issue...so there is certainly the possibility of areas of blowing snow. The ABQ Metro area has a shot at some snow Friday morning early as the precipitation pushes south, with snow totals of about 1 inch or so. The timing is still a bit tricky, but the morning commute in the area could be impacted. Temperatures are still expected to plummet with both the Arctic airmass pushing southward over the eastern plains and the passage of the main system. The coldest temperatures are likely Friday night into Saturday morning. This forecast package is a few degrees warmer than raw model guidance at that time, so it is possible that later forecasts may drop mins even lower. 54/Fontenot && .FIRE WEATHER... Zonal flow aloft will persist until a very positively tilted upper level trough aloft crosses from the northwest with accumulating snow across the northern two thirds of the forecast area tonight through Friday. Ahead of the storm system flow aloft will strengthen, and a surface low will develop on the northeast plains, causing breezy to windy conditions to develop today along the east slopes of the central mountain chain. The strongest winds are expected along the east slopes of the Sangre de Cristo Mountains including the northeast and east central highlands, as well as Guadalupe County, where gusts around 50 mph are expected. A moderately strong polar jet stream will cross the forecast area from the west on Thursday as the upper level trough moves in from the northwest, causing breezy to windy conditions to spread westward to the AZ border. There are some model differences, but the jet should sag southward over the area on Friday, relegating the area of breezy to windy conditions over the south central and southwest fringe of the forecast area. Winds will continue to weaken Friday night as the jet streak finally exits. The GFS, Canadian and ECMWF are in fairly good agreement on significant snow accumulation over the northern mountains and northeast areas Wednesday night through Friday. The trusted ECMWF is still on the colder side of model solutions, so temperatures could be a bit cooler than forecasted. However, even with the current official temperature forecast, high snow ratios are expected. The potential exists for widespread snow accumulations of well over a foot in the northern mountains with a few to several inches eastward and southeastward across the east central and northeast plains. Recent model runs have begun to suggest some snow bands may also develop across the west central mountains and continental divide area where a few to several inches of snow cannot be ruled out. A few inches will also be possible at lower elevations along Highway 60, but most of the significant accumulations will be north of there. A strong back door cold front will dive into the eastern plains tonight into Thursday morning with a wind shift and very cold temperatures that will set up that area for the accumulating snow. High temperatures around 10 to 30 degrees below normal are expected across eastern areas on Thursday. A strong Pacific front will also arrive from the northwest Thursday night into Friday with highs below normal areawide Friday and most places still on Saturday. A high pressure system will cross this weekend with drier weather and warming temperatures. An upper level trough will cross the Four Corners region from the southwest early next week with a wintry mix of precipitation accumulation that looks to favor the western and especially the northern mountains. Mostly good or better ventilation is expected with the strengthening winds today. Broad coverage of poor ventilation is expected across the eastern plains with the cold temperatures on Thursday, then also westward to much of the west on Friday. However, the lingering winds over south central and southwest areas should keep vent rates up there. Widespread poor ventilation is then expected Saturday through Monday. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Friday afternoon for the following zones... NMZ502-510>518-521>523-527>534. Wind Advisory from 10 AM this morning to midnight MST tonight for the following zones... NMZ513>515-523-527>529-532-533. &&
Hazardous weather outlook, Jan 4, 4:47 AM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 447 AM MST WED JAN 4 2017 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 447 AM MST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL REMAIN HIGH OVER THE SANGRE DE CRISTOS AND THE EASTERN PLAINS TODAY WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS WILL BEGIN TO TAPER OFF THIS EVENING. A POTENT WINTER STORM WILL BE APPROACHING THE AREA TODAY...BRINGING SNOW TO THE HIGHER ELEVATIONS ALONG THE CO/NM BORDER DURING THE DAY AND EXPANDING SOUTHWARD OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT WINTER STORM WILL MOVE SOUTH OVER THE REGION THURSDAY THROUGH FRIDAY...BRINGING HEAVY SNOW TO HIGHER ELEVATIONS WITH LESSER BUT SIGNIFICANT AMOUNTS ELSEWHERE. SNOWFALL COMBINED WITH BREEZY CONDITIONS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVER MUCH OF THE AREA...INCLUDING THE I-25 CORRIDOR FROM SANTA FE NORTHWARD AND THE I-40 CORRIDOR EAST OF ALBUQUERQUE. SEE CURRENT WATCH/WARNING PRODUCTS AND FORECASTS FOR DETAILS ON THIS EVOLVING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 53
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:03 PM MST | Winter Storm Warning | ABQ | 44 hr | |
| Jan 4, 4:03 PM MST | Winter Weather Advisory | ABQ | 44 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.